Alert archive / Alaska / Red Flag Warnings in 2009
Red Flag Warning 1, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at Apr 28, 2009, 11:53 AM AKDT. It took effect at Apr 29, 2009, 3:00 PM AKDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2009, 11:53 AM AKDT (19:53 UTC)
- In effect from
- Apr 29, 2009, 3:00 PM AKDT
- Expired
- Apr 29, 2009, 9:00 PM AKDT
- In force
- 6 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
385 WWAK61 PAFC 290053 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 453 PM ADT TUE APR 28 2009 AKZ111-300100- /X.NEW.PAFC.FW.W.0001.090429T2300Z-090430T0500Z/ MATANUSKA VALLEY- 453 PM ADT TUE APR 28 2009 ...RED FLAG WARNING IN EFFECT FROM 3 PM TO 9 PM AKDT WEDNESDAY FOR STRONG WINDS IN THE MATANUSKA AND KNIK VALLEY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM TO 9 PM AKDT WEDNESDAY. A RIDGE OF HIGH PRESSURE CONTINUES TO SIT OVER SOUTHCENTRAL ALASKA...ALLOWING CLEAR SKIES AND TEMPERATURES TO SLOWLY CLIMB. WINDS ARE EXPECTED TO INCREASE WITH FREQUENT GUSTS EXCEEDING 25 MPH LATE IN THE AFTERNOON AND INTO THE EVENING WITH RELATIVE HUMIDITY FALLING BELOW 30 PERCENT ALONG THE KNIK RIVER AND FROM AREAS NEAR AND EAST OF PALMER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
2 follow-up statements
768 WWAK61 PAFC 291553 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 753 AM AKDT WED APR 29 2009 AKZ111-300500- /X.CON.PAFC.FW.W.0001.090429T2300Z-090430T0500Z/ MATANUSKA VALLEY- 753 AM AKDT WED APR 29 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM AKDT THIS EVENING FOR STRONG WINDS IN THE MATANUSKA VALLEY... A RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM AKDT THIS EVENING. AN UPPER LEVEL RIDGE OF HIGH PRESSURE CONTINUES TO SIT OVER SOUTHCENTRAL ALASKA...ALLOWING FOR CLEAR SKIES AND WARMING TEMPERATURES. A SURFACE RIDGE WILL BUILD ALONG THE NORTH GULF COAST THIS AFTERNOON AND EVENING RESULTING IN AN INCREASED PRESSURE GRADIENT FROM PRINCE WILLIAM SOUND TO THE MATANUSKA VALLEY. THIS WILL CAUSE SOUTHEAST WINDS TO GUST TO AROUND 25 MPH LATE THIS AFTERNOON AND INTO THE EVENING HOURS WHILE THE RELATIVE HUMIDITY FALLS BELOW 30 PERCENT...MAINLY ALONG THE KNIK RIVER VALLEY AND AROUND PALMER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
874 WWAK61 PAFC 300503 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 903 PM AKDT WED APR 29 2009 AKZ111-300615- /X.EXP.PAFC.FW.W.0001.000000T0000Z-090430T0500Z/ MATANUSKA VALLEY- 903 PM AKDT WED APR 29 2009 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Apr 28, 5:00 AM AKDT, 6 hours 53 minutes earlier.
Area forecast discussion, Apr 28, 5:00 AM AKDT, 6 hours 53 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 AM AKDT TUE APR 28 2009 .MODEL DISCUSSION... THE GFS MODEL WAS PREFERRED THROUGH THURSDAY NIGHT BASED ON ITS CONSISTENCY FROM RUN TO RUN AND ITS AGREEMENT WITH MOST OTHER MODELS IN CONTINUING THE STABLE ATMOSPHERIC LONGWAVE PATTERN REGIME. THE MOST SIGNIFICANT FORECAST PROBLEM IS TIMING THE NUMEROUS SHORTWAVES MOVING FROM SOUTHEAST TO NORTHWEST FROM THE NORTH PACIFIC AND FAR SOUTHWEST GULF INTO THE BERING SEA ON THE DOWNSTREAM SIDE OF THE UPPER LOW CENTERED OVER THE ALEUTIANS. .ANALYSIS AND UPPER LEVELS... FAIR WEATHER CONTINUES OVER MOST OF THE EASTERN DOMAIN THIS MORNING WITH LIGHT SOUTHERLY FLOW JUST UPSTREAM OF THE BASE OF A MID-LEVEL RIDGE EXTENDING FROM THE CENTRAL GULF OF ALASKA NORTHWARD INTO THE SOUTHERN ALCAN BORDER AREA. A LARGE COMPLEX MID-LEVEL TROUGH WITH A 983 MB SURFACE LOW NEAR THE WESTERN ALEUTIANS IS LOCATED ON THE UPSTREAM SIDE OF A NEGATIVE TILT LONGWAVE TROUGH EXTENDING SOUTH AND EASTWARD ACROSS THE CENTRAL ALEUTIANS DOWN INTO THE NORTH PACIFIC NEAR 160W. BETWEEN THIS TROUGH AND THE UPPER RIDGE...STRONG SOUTHERLY FLOW PERSISTS PUMPING PLENTY OF MOISTURE ACROSS THE AKPEN INTO SOUTHWEST ALASKA. A WEAK 1012 MB LOW IS LOCATED IN THE VICINITY OF THE SOUTHERN TIP OF THE AKPEN. ANOTHER 1008 MB LOW IS LOCATED IN THE NORTHERN PACIFIC BEGINNING TO MOVE NORTH AND WEST TOWARDS THE WESTERN AKPEN/CENTRAL ALEUTIANS. .SHORT TERM FORECAST... SOUTH AND EAST OF THE ALASKA RANGE... ISOLATED SHOWERS ALONG THE ALASKA/ALEUTIAN RANGE AND OVER THE SUSITNA VALLEY WILL DISSIPATE THIS MORNING AS HIGH PRESSURE AT THE SURFACE AND ALOFT ASSERTS ITSELF OVER PRACTICALLY THE ENTIRE EASTERN DOMAIN. THIS WILL RESULT IN BEAUTIFUL WEATHER WITH TEMPERATURES IN THE 50S TO 60S DURING THE AFTERNOON HOURS IN MOST LOCATIONS. OTHERWISE...FOG IS POSSIBLE IN LOW-LYING AREAS OF THE COPPER RIVER BASIN UNDERNEATH THE RIDGE ALOFT GIVEN EXCELLENT RADIATIONAL COOLING CONDITIONS BOTH WEDNESDAY AND THURSDAY MORNINGS...AND ALONG THE COASTLINE IN THE MARINE LAYER BEING ADVECTED UP THE COOK INLET AND ALONG PRINCE WILLIAM SOUND. PRECIPITATION AND CLOUD COVER CHANCES WILL BE POSSIBLE NEAR KODIAK AS ONSHORE FLOW CONTINUES BRINGING A CHANCE OF AN OCCASIONAL SPRINKLE OR TWO OF RAIN. THE CHANCE OF HEAVIER RAINFALL INCREASES THERE FURTHER LATE THURSDAY AS THE LOW SOUTH OF THE AKPEN BEGINS TO UNDERCUT THE RIDGE OVER THE MAINLAND AND A SHORTWAVE ASSOCIATED WITH IT APPROACHES THE AREA FROM THE SOUTH AND EAST. WEST OF THE ALASKA/ALEUTIAN RANGES... AS UPPER RIDGING CONTINUES TO EXPAND ACROSS THE STATE THROUGH THURSDAY NIGHT AND THE UPPER LOW/TROUGH OVER THE ALEUTIANS DIGS INTO THE NORTH PACIFIC AND STRENGTHENS...THE STRONG SOUTHERLY FLOW BACKS TO SOUTHEASTERLY...DIRECTING MOST OF THE STRONG MOISTURE ADVECTION FROM THE NORTH PACIFIC AND FAR SOUTHWEST GULF OF ALASKA NORTH AND WEST ACROSS THE AKPEN AND INTO THE EASTERN BERING SEA. THUS...WE SHOULD SEE CONTINUING UNSETTLED WEATHER WITH ONSHORE FLOW ESPECIALLY ALONG THE AKPEN...WITH LIGHTER PRECIPITATION FALLING IN THE KUSKOKWIM DELTA REGION. A SERIES OF SHORTWAVES WILL MOVE NORTHWARD IN THE SOUTHERLY FLOW ACROSS THE EASTERNMOST ALEUTIANS AND SOUTHERN AKPEN...WITH ONE AFFECTING THE REGION THIS MORNING...A MORE POTENT ONE LIKELY MOVING ACROSS WEDNESDAY...AND ANOTHER ON THURSDAY. THE LATTER TWO ARE LIKELY TO BRING GALE FORCE WINDS AS THEY PASS OVER THE AREA...BUT TIMING THEIR ARRIVAL REMAINS THE MOST DIFFICULT ASPECT OF THE GOING FORECAST. ALEUTIANS AND BERING SEA... THE PRESENT WEATHER MAKER OVER THE WESTERN AND CENTRAL ALEUTIANS WILL MOVE LITTLE THROUGH THURSDAY NIGHT...SO CONTINUED UNSETTLED WEATHER IS LIKELY. .LONG TERM FORECAST... THE STABLE LONGWAVE PATTERN CONTINUES...THOUGH THE UPPER LOW SOUTH OF THE AKPEN WILL LIKELY TRY TO UNDERCUT THE RIDGE AND WILL LIKELY ENCOMPASS A PART OF THE GULF OF ALASKA BY FRIDAY. THIS WILL BACK THE FLOW EVEN MORE TO THE EAST ACROSS THE NORTHERN GULF INTO THE BERING SEA. THUS...WITH UPPER RIDGING CONTINUING JUST TO THE NORTH WE SHOULD CONTINUE EXPERIENCING WARM AND TRANQUIL WEATHER THROUGH THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...GALE...150 155 160 165 172 175 176 180 FIRE WEATHER...NONE. CC APR 09
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 4:00 PM AKDT | Gale Warning | AFC | 4 days | |
| Apr 28, 4:00 AM AKDT | Gale Warning | AFC | 12 hr | |
| Apr 28, 4:00 AM AKDT | Gale Warning | AFC | 3 days | |
| Apr 28, 4:00 AM AKDT | Small Craft Advisory | AFC | 3 days | |
| Apr 28, 4:00 AM AKDT | Small Craft Advisory | AFC | 3 days |
Nearby
Red Flag Warnings in Alaska, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.